Hail, De Kalb
- When
- November 12, 10:25 AM CST
- Where
- De Kalb County, Clarksdale
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.820, -94.570
Three quarter inch hail reported in Clarksdale.
Warm air rising over cold air at the surface, caused an area of elevated thunderstorms with hail, over northern Missouri on November 12th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Warm air rising over cold air at the surface, caused an area of elevated thunderstorms with hail, over northern Missouri on November 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Nov 12, 5:50 AM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 550 AM CST MON NOV 12 2007 ...UPDATED AVIATION... .DISCUSSION... /312 AM CST MON NOV 12 2007/ A COLD FRONT AND A COUPLE OF SHORT WAVES ARE THE MAIN CONCERN IN THE SHORT TERM. INITIAL SOUTHERN STREAM WAVE CURRENTLY OVER OKLAHOMA AND TEXAS HAS HELPED TO SPREAD SOME SHOWER ACTIVITY INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. EXPECT THIS MOISTURE TO CONTINUE TO BUILD FURTHER NORTH THIS MORNING AND MEET UP WITH A COLD FRONT THAT HAS ALREADY MOVED INTO NORTHEAST KANSAS AND NORTHWEST MISSOURI. WITH 3 HOUR 1 TO 2 MB RISES BEHIND IT...THIS FRONT SHOULD CONTINUE TO PUSH FURTHER SOUTH THIS MORNING AS A 1025 MB HIGH MOVES INTO NEBRASKA. THIS FRONT SHOULD START TO STALL BY LATE AFTERNOON A LITTLE FURTHER SOUTH THAN WAS ANTICIPATING YESTERDAY AT THIS TIME. THIS IS DUE TO THE SECONDARY SHORT WAVE MOVING INTO NEBRASKA LATE THIS AFTERNOON BEING MORE POSITIVELY TILTED AND NOT AS DEEP AS EARLIER THINKING. THUS FRONT SHOULD BE JUST SOUTH OF FORECAST AREA TONIGHT WHEN THIS SECOND SHORT WAVE ARRIVES. A SURFACE WAVE ON THIS FRONT IS NOW EXPECTED TO DEVELOP TO THE SOUTHEAST OF THE FORECAST AREA. THUS...ONCE THE FRONT MOVES SOUTH OF THE FORECAST AREA THIS AFTERNOON...NOT EXPECTING IT TO MOVE BACK NORTH AS THE NEBRASKA UPPER WAVE MOVES INTO MISSOURI OVERNIGHT. THUS CHANCES OF THUNDER AND HEAVIER RAIN LOOKS REDUCED IN THE FORECAST AREA...WITH DEEPER MOISTURE FURTHER SOUTHEAST ALONG AND SOUTH OF THE FRONT. BEST CHANCES OF HEAVIER RAIN FOR THE CWFA WILL BE THE CENTRAL MISSOURI PORTION TONIGHT AS THE SECOND SHORT WAVE MOVES ACROSS THE REGION. LIGHT RAIN WILL BE POSSIBLE IN THE POST FRONTAL AREAS...BUT NORTHERN MISSOURI MAY STAY COMPLETELY DRY AS DRIER AIR BUILDS IN BEHIND THE SURFACE FRONT. THINK THE MODELS ARE OVERDOING THE DRY AIR SOMEWHAT AT THE 850 MB LEVEL THIS EVENING...LIKELY DUE TO A VERY LOW DEWPOINT DEPRESSION SHOWING UP AT ABR ON THE 00Z SOUNDING. STILL THOUGH...THINK DRYING AT THE LOWER LEVELS LATER THIS AFTERNOON AND TONIGHT WILL BE ENOUGH TO KEEP THE THREAT OF RAIN OUT OF NORTHWEST MISSOURI BY THIS EVENING...SO WILL TAPER OFF POPS IN THAT AREA TONIGHT. TEMPERATURES WILL BE TRICKY TODAY...AS THOSE LOCATIONS NEAR THE FRONT AT DAYBREAK MAY BE SEEING THEIR HIGH TEMPERATURES AT THAT TIME AS READINGS THIS MORNING BEHIND THE FRONT ACROSS NEBRASKA AND WESTERN IOWA ARE ALREADY IN THE UPPER 30S AND LOWER 40S. NOT EXPECTING ANY SUNSHINE BEHIND THE FRONT TODAY AS INITIALLY THERE WILL BE A STRATUS DECK FROM LOW LEVEL MOISTURE BEING LIFTED OVER THE FRONT...THEN AS THE NEBRASKA SHORT WAVE APPROACHES...A MID AND UPPER DECK OF CLOUDS SHOULD INVADE. BY TUESDAY AFTERNOON...A FAST MOVING NORTHERN STREAM SHORT WAVE WILL BE MOVING ACROSS SOUTH CENTRAL CANADA. THIS SHOULD DRIVE A SURFACE FRONT THROUGH THE FORECAST AREA TUESDAY NIGHT...WITH A REINFORCING SHOT OF COOLER AIR COMING INTO THE REGION FOR WEDNESDAY. PC && .AVIATION... SFC FRONT HAS PROGRESSED SOUTH TO BETWEEN KSTJ AND KMCI AT 11Z...AND IS EXPECTED TO CONTINUE TO MOVE SOUTH OF KMKC BY 15Z. CIGS ALONG AND BEHIND THE FRONT HAVE RAPIDLY INCREASED IN COVERAGE DURING THE PAST SEVERAL HOURS DUE TO MOISTURE TRANSPORT ABOVE THE BOUNDARY. HOWEVER...DEPTH OF DRIER LOW LEVEL AIR BEHIND THE FRONT HAS THUS FAR LIMITED CIGS TO THE VFR CATEGORY...THOUGH TRENDS OVER THE PAST 2 HOURS INDICATE A FURTHER REDUCTION DOWN TO MVFR. AS MOISTURE ADVECTION ABOVE THE FRONT CONTINUES TO INCREASE THIS MORNING...A PERIOD OF RAIN AND SOLID MVFR 2K FT CIGS STILL REMAIN LIKELY...ALTHOUGH FORECAST SOUNDINGS AND CROSS SECTIONS SUGGEST THE CHANCE FOR IFR CONDITIONS LESS THAN PREVIOUS MODEL RUNS HAD FORECAST. IF FRONT SLOWS MORE THAN ANTICIPATED...AND RESIDUAL BOUNDARY LAYER MOISTURE POOLS NEAR TERMINAL SITES...THEN A BRIEF PERIOD OF IFR CIGS MAY BE POSSIBLE LATER THIS MORNING BEFORE DRIER BOUNDARY LAYER AIR ALLOWS CIGS TO RISE BACK TO VFR THIS AFTERNOON. AT THIS TIME...IT APPEARS ANY THUNDER ACTIVITY WOULD REMAIN PRIMARILY SOUTH AND EAST OF TERMINAL SITES...BUT COULD AFFECT THOSE APPROACH ROUTES. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 559 AM CST MON NOV 12 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 559 AM CST MON NOV 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING SOUTH WILL REACH A CENTRAL MISSOURI TO EAST CENTRAL KANSAS LINE BY EARLY AFTERNOON...THEN PROCEED TO MOVE SOUTH OF THE REGION BY TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT NEAR THIS FRONTAL BOUNDARY...MAINLY IN AREAS SOUTH OF A LINE FROM MOBERLY TO MARSHALL...CONCORDIA...HARRISONVILLE AND PAOLA. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PC
The Pleasant Hill radar (KEAX), 115 km away, was scanning. The volume nearest the first event began at 16:22 UTC.
3 hail. Local standard time, as filed.
Three quarter inch hail reported in Clarksdale.
Penny sized hail was reported and was starting to cover the ground.
Hail with a diameter 0.75 to 0.88 inches was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65709, 65707, 65708.